Growth in Gaussian elimination, orthogonal matrices, and the 2-norm

Jesse Louis Barlow, Hongyuan Zha

Research output: Contribution to journalArticlepeer-review

4 Scopus citations

Abstract

It is shown that maximal growth for Gaussian elimination with partial pivoting as measured in the 2-norm is achieved by orthogonal matrices. A precise bound on that growth is given.

Original languageEnglish (US)
Pages (from-to)807-815
Number of pages9
JournalSIAM Journal on Matrix Analysis and Applications
Volume19
Issue number3
DOIs
StatePublished - Jan 1 1998

All Science Journal Classification (ASJC) codes

  • Analysis

Fingerprint Dive into the research topics of 'Growth in Gaussian elimination, orthogonal matrices, and the 2-norm'. Together they form a unique fingerprint.

Cite this